Results 1 to 6 of 6

Thread: Need help for perioral dermatitis

  1. #1
    Member
    Join Date
    Jun 2011
    Posts
    42

    Default Need help for perioral dermatitis

    I have had PD for 6 going on 7 months now. I was on the ZNP Bar and Topicort for 3 and a half month. I stopped doing anything then my face got worse. Then I went back to the derm and he gave me Desonide 0.05% I used it for 2 or 3 weeks (can't remember) then I did research and realized how horrible steroids were for my face. I went off everything completely. I started using Virgin Coconut Oil for 2 weeks which made my face look better but I need something more radical.
    I began taking ACV 3x a day in 8oz of water, 2 capsules of probotic (acidiphilous), 1 EFA (essential fatty acids-omega 3s, 6s, & 9s), and applying ACV topically twice a day. I started the ACV diluted then a week ago I began undiluting it. It has now been 4 weeks my face looks much better, but it still is really noticeable. A week ago I started using raw honey and it has greatly reduced the redness, but the papsules on my chin are still there and you can still see the PD. It is really bad near my nose, it is a crusty redness. It does look better, but it seems everyone gets relief within 2 weeks. I'm scared it is not working or I am doing too many things. I think I will stop taking the EFA's. I bought Biotin and will start taking it. I also bought some manuka honey. I am going to stop putting ACV on my face when I start using using the honey. I intend to keep it on all day long as well as through the night. I will continue taking the ACV 3x a day. I also bought SLS free toothpast and will see if that will help. Can any advice me. Should I stay with the manuka honey and ACV, but dilute it again? I am worried that doing all this is hurting me not helping.

    The PD is under my eyes, above my eyelids, on my forehead, on my nose the sides, all around my mouth, and of course on chin I have papsules everywhere. I look like a clown. It looks better, but still it doesn't look as it is close to going away. It just seems extremely stubborn and I don't know if I should give it more time or what. I go back to school in 2 weeks and I am losing hope. I really don't want to go back with my clown face.

    PLEASE HELPP!!!!!!!!!

  2. #2
    Senior Member
    Join Date
    May 2010
    Posts
    647

    Default

    Hi
    Did you seek advise from GP or Derm about getting on a course of antibiotics??: http://www.rosaceagroup.org/The_Rosa...r.-Please-help
    Shantelle

    31 Year old female from NZ

  3. #3
    Member
    Join Date
    Jun 2011
    Posts
    42

    Default

    Quote Originally Posted by shantelle View Post
    Hi
    Did you seek advise from GP or Derm about getting on a course of antibiotics??: http://www.rosaceagroup.org/The_Rosa...r.-Please-help
    I've seen a derm twice and he keeps trying to give me higher dosage of topical steroids. I listened to him and I now have steroid induced rosacea. I also would rather not take antibiotics because of the horrible stories I have heard about antibiotics working for short term use then the dermatitis comes back even worse. I prefer to find help with alternative medicine since conventual doctors have only made the problem worse, but I am so desperate for an answer I might end up on antibiotics.

  4. #4
    Junior Member
    Join Date
    Jul 2011
    Posts
    14

    Default

    I understand not wanting to go on antibiotics. But because all of this was the result of steroids, antibiotics will probably have a greater chance of keeping everything under control and keeping it away. It sounds like you're doing too much to your skin, with the acv and honey and oil and whatnot. All of those things are great to use but because of the rash your skin is going to be much more sensitive and in my opinion, it's best to do less so you don't irritate the rash further. I would also try going to another derm because it sounds like the one you've been dealing with hasn't helped you much, especially since you were given steroids in the first place. And it's not necessarily true that the rash is going to come back even worse once you discontinue antibiotics. If it's your last resort, you might as well try it.

  5. #5
    Junior Member
    Join Date
    Oct 2011
    Posts
    1

    Default

    Quote Originally Posted by shahin25 View Post
    I've seen a derm twice and he keeps trying to give me higher dosage of topical steroids. I listened to him and I now have steroid induced rosacea. I also would rather not take antibiotics because of the horrible stories I have heard about antibiotics working for short term use then the dermatitis comes back even worse. I prefer to find help with alternative medicine since conventual doctors have only made the problem worse, but I am so desperate for an answer I might end up on antibiotics.
    I have had POD for over a year...I recently came across a brand new antiaging product and wasn't going to try it because of my POD. I decided to go ahead and in 7 days it started clearing up! I have tried everything from anti-biotics to yogurt masks and body cleanses! Let me know if you'd like more information on it.

    I will keep you posted on my future results!! I also use Bare Minerals makeup, which covered the red, but obviously didn't do anything for the bumps... My face is still a little red, but almost smooth again, so now when I put makeup on you cant even tell I have an issue!!

    Leanne

  6. #6
    Member brook's Avatar
    Join Date
    Jan 2011
    Location
    Heidelberg, Germany
    Posts
    47

    Default

    So what is it you're using?

Similar Threads

  1. Now I have perioral dermatitis? Seriously?
    By AnnaHashimoto in forum General rosacea questions
    Replies: 2
    Last Post: 3rd May 2011, 07:33 AM
  2. Perioral Dermatitis...
    By kateyk in forum Newbie questions / Introduction
    Replies: 3
    Last Post: 23rd February 2011, 02:21 AM
  3. Perioral dermatitis :(
    By bluesky in forum Similar and co-existing conditions
    Replies: 2
    Last Post: 25th November 2009, 02:36 AM
  4. Perioral Dermatitis (Male)
    By converge in forum Similar and co-existing conditions
    Replies: 4
    Last Post: 16th October 2008, 06:43 AM
  5. perioral dermatitis
    By steph in forum Similar and co-existing conditions
    Replies: 5
    Last Post: 21st March 2006, 02:17 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •